MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING ELECTRODE, ANGLED.24FR

KARL STORZ SE & CO. KG CUTTING ELECTRODE, ANGLED.24FR
Model Number 27040G
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Uterine Perforation (2121); Bowel Perforation (2668)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The concerned medical devices are in transit to the manufacturer for investigation.The investigation is pending.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): as reported: "colonic perforation posterior side of uterus discovered 24 hours later." currently no further information regarding health effects available.A 26040sl resectoscope sheath and an inner sheath 27040xa were involved.No indication of malfunction of the product.(manufacturer's internal complaint #(b)(4)).
 
Additional Manufacturer Narrative
The affected products were received by the manufacturing site in germany on (b)(6) 2022 for investigation.During the evaluation it was determined that the optic sent in by the customer is a third party product.The article 27040e/working element is a karl storz product but has also a third-party inscription on the shaft, which proves that the article was repaired by a third party.Two of the electrodes are bent, which indicates that force was applied without activating.All other devices which were sent in by the customer showed no defects apart from normal signs of use.Under certain circumstances, a combination of a foreign optics and a foreign repair can promote damage or improper functioning of the instruments.No indication for a material or manufacturing related issue was found during the investigation.The detected error concerns only the electrode (27040g); therefore, the device in this supplement report has been changed to the 27040g electrode.Following is a list of accessories used for the case: 27040xa - inner sheath - karl storz.26040sl - resectoscope shaft, 26 charr.- karl storz.27040e - working element - karl storz.27040g - cutting snare, angled, 24 charr.- karl storz.27040vg - spike electrode, 24 charr.- karl storz.27040n - coagulation electrode, 24 charr.- karl storz.27040l - coagulation electrode, 24 charr.- karl storz.27068k - knife, straight - karl storz.27040oc - standard obturator - karl storz.27021o - filling rod for 27026e/ef/eg/eh - karl storz.26163v - examination shaft, ø 5.1 mm - karl storz.279 - unipolar high-frequency cable, 300 cm - karl storz.495na - fiberoptic light cable 230cm/ø 3.5mm - karl storz.Hf sclapel embe - batch #112-83-884 //.Hf scalpel erbe - batch #112-83-884.Ak - optic.

Brand Name
CUTTING ELECTRODE, ANGLED.24FR
Common Device Name
CUTTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key13235990
Report Number9610617-2022-00002
Device Sequence Number4610318
Product Code HIH
UDI-Device Identifier04048551393246
UDI-Public4048551393246
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27040G
Device Catalogue Number27040G-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale